Alert archive / Mississippi / Wind Advisories in 2014
Wind Advisory 7, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Mar 11, 2014, 3:13 PM CDT for 4 states. It took effect at Mar 12, 2014, 5:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2014, 3:13 PM CDT (20:13 UTC)
- In effect from
- Mar 12, 2014, 5:00 AM CDT
- Expired
- Mar 12, 2014, 4:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Memphis, TN
All 57 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 39 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 8.2 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
503 WWUS74 KMEG 112013 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 313 PM CDT TUE MAR 11 2014 ...A WIND ADVISORY HAS BEEN ISSUED FOR ALL OF THE MIDSOUTH FOR WEDNESDAY... .STRONG NORTHWEST WINDS BEHIND A PACIFIC COLD FRONT WILL PREVAIL ACROSS THE MIDSOUTH ON WEDNESDAY. THIS FRONT WILL FIRST ENTER NORTHEAST ARKANSAS PRIOR TO SUNRISE... AND PROGRESS ACROSS THE REMAINDER OF THE MIDSOUTH WEDNESDAY MORNING. WIND SPEEDS WILL LIKELY DECREASE BELOW ADVISORY CRITERIA BY MID TO LATE AFTERNOON WEDNESDAY. ARZ008-009-017-018-026>028-MOZ113-115-120930- /O.NEW.KMEG.WI.Y.0007.140312T1000Z-140312T2100Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE... KENNETT...CARUTHERSVILLE 313 PM CDT TUE MAR 11 2014 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 4 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 4 PM CDT WEDNESDAY. * WINDS...20 MPH TO 30 MPH...WITH GUSTS TO 45 MPH. * TIMING...5 AM THROUGH 4 PM CDT WEDNESDAY. * IMPACTS...UNSECURED OUTDOOR OBJECTS MAY BE VULNERABLE TO THE WIND. DRIVING MAY BECOME DIFFICULT...PARTICULARLY AT HIGHWAY SPEEDS IN OPEN RURAL AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ARZ035-036-048-049-058-MSZ001>005-007-008-010>013-020-TNZ001>004- 019>022-048>055-088>092-120930- /O.NEW.KMEG.WI.Y.0007.140312T1200Z-140312T2100Z/ CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-MARSHALL- BENTON MS-TIPPAH-ALCORN-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA- LAFAYETTE-TALLAHATCHIE-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON- CARROLL-BENTON TN-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON- CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WYNNE...WEST MEMPHIS...FORREST CITY... MARIANNA...HELENA...WEST HELENA...SOUTHAVEN...OLIVE BRANCH... HOLLY SPRINGS...ASHLAND...RIPLEY MS...CORINTH...TUNICA... SENATOBIA...CLARKSDALE...MARKS...BATESVILLE...OXFORD... CHARLESTON...TIPTONVILLE...UNION CITY...MARTIN...DRESDEN... PARIS...DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...CAMDEN... RIPLEY TN...COVINGTON...BROWNSVILLE...ALAMO...JACKSON... HENDERSON...LEXINGTON...PARSONS...DECATURVILLE...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... OAKLAND...BOLIVAR...SELMER...SAVANNAH 313 PM CDT TUE MAR 11 2014 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 4 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 4 PM CDT WEDNESDAY. * WINDS...20 MPH TO 30 MPH...WITH GUSTS TO 40 MPH. * TIMING...7 AM THROUGH 4 PM CDT WEDNESDAY. * IMPACTS...UNSECURED OUTDOOR OBJECTS MAY BE VULNERABLE TO THE WIND. DRIVING MAY BECOME DIFFICULT...PARTICULARLY AT HIGHWAY SPEEDS IN OPEN RURAL AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MSZ006-009-014>017-021>024-120930- /O.NEW.KMEG.WI.Y.0007.140312T1500Z-140312T2100Z/ TISHOMINGO-PRENTISS-UNION-PONTOTOC-LEE MS-ITAWAMBA-YALOBUSHA- CALHOUN-CHICKASAW-MONROE- INCLUDING THE CITIES OF...IUKA...BOONEVILLE...NEW ALBANY... PONTOTOC...TUPELO...FULTON...WATER VALLEY...COFFEEVILLE...BRUCE... CALHOUN CITY...HOUSTON...OKOLONA...AMORY...ABERDEEN 313 PM CDT TUE MAR 11 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 4 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 4 PM CDT WEDNESDAY. * WINDS...20 MPH TO 30 MPH...WITH GUSTS TO 35 MPH. * TIMING...10 AM THROUGH 4 PM CDT WEDNESDAY. * IMPACTS...UNSECURED OUTDOOR OBJECTS MAY BE VULNERABLE TO THE WIND. DRIVING MAY BECOME DIFFICULT...PARTICULARLY AT HIGHWAY SPEEDS IN OPEN RURAL AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PWB
4 follow-up statements
207 WWUS74 KMEG 120835 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 335 AM CDT WED MAR 12 2014 ...A WIND ADVISORY HAS BEEN ISSUED FOR ALL OF THE MIDSOUTH FOR TODAY... .STRONG NORTHWEST WINDS BEHIND A PACIFIC COLD FRONT WILL PREVAIL ACROSS THE MIDSOUTH TODAY. THIS FRONT WILL FIRST ENTER NORTHEAST ARKANSAS PRIOR TO SUNRISE... AND PROGRESS ACROSS THE REMAINDER OF THE MIDSOUTH LATER THIS MORNING. WIND SPEEDS WILL LIKELY DECREASE BELOW ADVISORY CRITERIA BY MID TO LATE THIS AFTERNOON. ARZ008-009-017-018-026>028-MOZ113-115-121645- /O.CON.KMEG.WI.Y.0007.140312T1000Z-140312T2100Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE... KENNETT...CARUTHERSVILLE 335 AM CDT WED MAR 12 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WINDS...20 MPH TO 30 MPH...WITH GUSTS TO 45 MPH. * TIMING...5 AM THROUGH 4 PM CDT WEDNESDAY. * IMPACTS...UNSECURED OUTDOOR OBJECTS MAY BE VULNERABLE TO THE WIND. DRIVING MAY BECOME DIFFICULT...PARTICULARLY AT HIGHWAY SPEEDS IN OPEN RURAL AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ARZ035-036-048-049-058-MSZ001>005-007-008-010>013-020-TNZ001>004- 019>022-048>055-088>092-121645- /O.CON.KMEG.WI.Y.0007.140312T1200Z-140312T2100Z/ CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-MARSHALL- BENTON MS-TIPPAH-ALCORN-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA- LAFAYETTE-TALLAHATCHIE-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON- CARROLL-BENTON TN-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON- CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WYNNE...WEST MEMPHIS...FORREST CITY... MARIANNA...HELENA...WEST HELENA...SOUTHAVEN...OLIVE BRANCH... HOLLY SPRINGS...ASHLAND...RIPLEY MS...CORINTH...TUNICA... SENATOBIA...CLARKSDALE...MARKS...BATESVILLE...OXFORD... CHARLESTON...TIPTONVILLE...UNION CITY...MARTIN...DRESDEN... PARIS...DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...CAMDEN... RIPLEY TN...COVINGTON...BROWNSVILLE...ALAMO...JACKSON... HENDERSON...LEXINGTON...PARSONS...DECATURVILLE...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... OAKLAND...BOLIVAR...SELMER...SAVANNAH 335 AM CDT WED MAR 12 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON... * WINDS...20 MPH TO 30 MPH...WITH GUSTS TO 40 MPH. * TIMING...7 AM THROUGH 4 PM CDT WEDNESDAY. * IMPACTS...UNSECURED OUTDOOR OBJECTS MAY BE VULNERABLE TO THE WIND. DRIVING MAY BECOME DIFFICULT...PARTICULARLY AT HIGHWAY SPEEDS IN OPEN RURAL AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MSZ006-009-014>017-021>024-121645- /O.CON.KMEG.WI.Y.0007.140312T1500Z-140312T2100Z/ TISHOMINGO-PRENTISS-UNION-PONTOTOC-LEE MS-ITAWAMBA-YALOBUSHA- CALHOUN-CHICKASAW-MONROE- INCLUDING THE CITIES OF...IUKA...BOONEVILLE...NEW ALBANY... PONTOTOC...TUPELO...FULTON...WATER VALLEY...COFFEEVILLE...BRUCE... CALHOUN CITY...HOUSTON...OKOLONA...AMORY...ABERDEEN 335 AM CDT WED MAR 12 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON... * WINDS...20 MPH TO 30 MPH...WITH GUSTS TO 35 MPH. * TIMING...10 AM THROUGH 4 PM CDT WEDNESDAY. * IMPACTS...UNSECURED OUTDOOR OBJECTS MAY BE VULNERABLE TO THE WIND. DRIVING MAY BECOME DIFFICULT...PARTICULARLY AT HIGHWAY SPEEDS IN OPEN RURAL AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
759 WWUS74 KMEG 120837 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 337 AM CDT WED MAR 12 2014 ...A WIND ADVISORY HAS BEEN ISSUED FOR ALL OF THE MIDSOUTH FOR TODAY... .STRONG NORTHWEST WINDS BEHIND A PACIFIC COLD FRONT WILL PREVAIL ACROSS THE MIDSOUTH TODAY. THIS FRONT WILL FIRST ENTER NORTHEAST ARKANSAS PRIOR TO SUNRISE... AND PROGRESS ACROSS THE REMAINDER OF THE MIDSOUTH LATER THIS MORNING. WIND SPEEDS WILL LIKELY DECREASE BELOW ADVISORY CRITERIA BY MID TO LATE THIS AFTERNOON. ARZ008-009-017-018-026>028-MOZ113-115-121645- /O.CON.KMEG.WI.Y.0007.140312T1000Z-140312T2100Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE... KENNETT...CARUTHERSVILLE 337 AM CDT WED MAR 12 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WINDS...20 MPH TO 30 MPH...WITH GUSTS TO 45 MPH. * TIMING...5 AM THROUGH 4 PM CDT TODAY. * IMPACTS...UNSECURED OUTDOOR OBJECTS MAY BE VULNERABLE TO THE WIND. DRIVING MAY BECOME DIFFICULT...PARTICULARLY AT HIGHWAY SPEEDS IN OPEN RURAL AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ARZ035-036-048-049-058-MSZ001>005-007-008-010>013-020-TNZ001>004- 019>022-048>055-088>092-121645- /O.CON.KMEG.WI.Y.0007.140312T1200Z-140312T2100Z/ CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-MARSHALL- BENTON MS-TIPPAH-ALCORN-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA- LAFAYETTE-TALLAHATCHIE-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON- CARROLL-BENTON TN-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON- CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WYNNE...WEST MEMPHIS...FORREST CITY... MARIANNA...HELENA...WEST HELENA...SOUTHAVEN...OLIVE BRANCH... HOLLY SPRINGS...ASHLAND...RIPLEY MS...CORINTH...TUNICA... SENATOBIA...CLARKSDALE...MARKS...BATESVILLE...OXFORD... CHARLESTON...TIPTONVILLE...UNION CITY...MARTIN...DRESDEN... PARIS...DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...CAMDEN... RIPLEY TN...COVINGTON...BROWNSVILLE...ALAMO...JACKSON... HENDERSON...LEXINGTON...PARSONS...DECATURVILLE...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... OAKLAND...BOLIVAR...SELMER...SAVANNAH 337 AM CDT WED MAR 12 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON... * WINDS...20 MPH TO 30 MPH...WITH GUSTS TO 40 MPH. * TIMING...7 AM THROUGH 4 PM CDT TODAY. * IMPACTS...UNSECURED OUTDOOR OBJECTS MAY BE VULNERABLE TO THE WIND. DRIVING MAY BECOME DIFFICULT...PARTICULARLY AT HIGHWAY SPEEDS IN OPEN RURAL AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MSZ006-009-014>017-021>024-121645- /O.CON.KMEG.WI.Y.0007.140312T1500Z-140312T2100Z/ TISHOMINGO-PRENTISS-UNION-PONTOTOC-LEE MS-ITAWAMBA-YALOBUSHA- CALHOUN-CHICKASAW-MONROE- INCLUDING THE CITIES OF...IUKA...BOONEVILLE...NEW ALBANY... PONTOTOC...TUPELO...FULTON...WATER VALLEY...COFFEEVILLE...BRUCE... CALHOUN CITY...HOUSTON...OKOLONA...AMORY...ABERDEEN 337 AM CDT WED MAR 12 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON... * WINDS...20 MPH TO 30 MPH...WITH GUSTS TO 35 MPH. * TIMING...10 AM THROUGH 4 PM CDT TODAY. * IMPACTS...UNSECURED OUTDOOR OBJECTS MAY BE VULNERABLE TO THE WIND. DRIVING MAY BECOME DIFFICULT...PARTICULARLY AT HIGHWAY SPEEDS IN OPEN RURAL AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
649 WWUS74 KMEG 121409 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 909 AM CDT WED MAR 12 2014 ...A WIND ADVISORY HAS BEEN ISSUED FOR ALL OF THE MIDSOUTH FOR TODAY... .STRONG AND GUSTY NORTHWEST WINDS BEHIND A PACIFIC COLD FRONT WILL PREVAIL ACROSS THE MIDSOUTH TODAY. WIND SPEEDS WILL LIKELY DECREASE BELOW ADVISORY CRITERIA BY MID TO LATE THIS AFTERNOON. ARZ008-009-017-018-026>028-MOZ113-115-122100- /O.CON.KMEG.WI.Y.0007.000000T0000Z-140312T2100Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE... KENNETT...CARUTHERSVILLE 909 AM CDT WED MAR 12 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WINDS...NORTHWEST 20 TO 25 MPH...WITH GUSTS 35 TO 40 MPH. * TIMING...THROUGH 4 PM CDT TODAY. * IMPACTS...UNSECURED OUTDOOR OBJECTS MAY BE VULNERABLE TO THE WIND. DRIVING MAY BECOME DIFFICULT...PARTICULARLY AT HIGHWAY SPEEDS IN OPEN RURAL AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ARZ035-036-048-049-058-MSZ001>005-007-008-010>013-020-TNZ001>004- 019>022-048>055-088>092-122100- /O.CON.KMEG.WI.Y.0007.000000T0000Z-140312T2100Z/ CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-MARSHALL- BENTON MS-TIPPAH-ALCORN-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA- LAFAYETTE-TALLAHATCHIE-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON- CARROLL-BENTON TN-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON- CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WYNNE...WEST MEMPHIS...FORREST CITY... MARIANNA...HELENA...WEST HELENA...SOUTHAVEN...OLIVE BRANCH... HOLLY SPRINGS...ASHLAND...RIPLEY MS...CORINTH...TUNICA... SENATOBIA...CLARKSDALE...MARKS...BATESVILLE...OXFORD... CHARLESTON...TIPTONVILLE...UNION CITY...MARTIN...DRESDEN... PARIS...DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...CAMDEN... RIPLEY TN...COVINGTON...BROWNSVILLE...ALAMO...JACKSON... HENDERSON...LEXINGTON...PARSONS...DECATURVILLE...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... OAKLAND...BOLIVAR...SELMER...SAVANNAH 909 AM CDT WED MAR 12 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WINDS...NORTHWEST 20 TO 25 MPH...WITH GUSTS 35 TO 40 MPH. * TIMING...THROUGH 4 PM CDT TODAY. * IMPACTS...UNSECURED OUTDOOR OBJECTS MAY BE VULNERABLE TO THE WIND. DRIVING MAY BECOME DIFFICULT...PARTICULARLY AT HIGHWAY SPEEDS IN OPEN RURAL AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MSZ006-009-014>017-021>024-122100- /O.CON.KMEG.WI.Y.0007.140312T1500Z-140312T2100Z/ TISHOMINGO-PRENTISS-UNION-PONTOTOC-LEE MS-ITAWAMBA-YALOBUSHA- CALHOUN-CHICKASAW-MONROE- INCLUDING THE CITIES OF...IUKA...BOONEVILLE...NEW ALBANY... PONTOTOC...TUPELO...FULTON...WATER VALLEY...COFFEEVILLE...BRUCE... CALHOUN CITY...HOUSTON...OKOLONA...AMORY...ABERDEEN 909 AM CDT WED MAR 12 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WINDS...NORTHWEST 20 TO 25 MPH...WITH GUSTS 35 TO 40 MPH. * TIMING...THROUGH 4 PM CDT TODAY. * IMPACTS...UNSECURED OUTDOOR OBJECTS MAY BE VULNERABLE TO THE WIND. DRIVING MAY BECOME DIFFICULT...PARTICULARLY AT HIGHWAY SPEEDS IN OPEN RURAL AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JCL
158 WWUS74 KMEG 122055 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 355 PM CDT WED MAR 12 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-122200- /O.EXP.KMEG.WI.Y.0007.000000T0000Z-140312T2100Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-BENTON TN-LAUDERDALE- TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY- FAYETTE-HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE... WYNNE...WEST MEMPHIS...FORREST CITY...MARIANNA...HELENA... WEST HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN... OLIVE BRANCH...HOLLY SPRINGS...ASHLAND...RIPLEY MS...CORINTH... IUKA...TUNICA...SENATOBIA...BOONEVILLE...CLARKSDALE...MARKS... BATESVILLE...OXFORD...NEW ALBANY...PONTOTOC...TUPELO...FULTON... CHARLESTON...WATER VALLEY...COFFEEVILLE...BRUCE...CALHOUN CITY... HOUSTON...OKOLONA...AMORY...ABERDEEN...TIPTONVILLE...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...CAMDEN...RIPLEY TN...COVINGTON...BROWNSVILLE... ALAMO...JACKSON...HENDERSON...LEXINGTON...PARSONS... DECATURVILLE...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS... MILLINGTON...SOMERVILLE...OAKLAND...BOLIVAR...SELMER...SAVANNAH 355 PM CDT WED MAR 12 2014 ...WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON... WINDS WILL CONTINUE TO DIMINISH THE REMAINDER OF THIS AFTERNOON...DECREASING TO BELOW WIND ADVISORY CRITERIA. $$ JCL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Mar 11, 12:49 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Mar 11, 12:49 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1249 PM CDT TUE MAR 11 2014 .UPDATE... UPDATED TO ADD 18Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 958 AM CDT TUE MAR 11 2014/ UPDATE... MIDMORNING GOES VISIBLE IMAGERY SHOWED CONSIDERABLE CLOUDINESS MOVING NORTH THROUGH MS... ASSOCIATED WITH AN UPPER LOW NEAR THE SOUTHEAST TX COAST. FORECAST WAS RECENTLY UPDATED FOR HOURLY SKY COVER... AS WELL AS ADJUSTING FIRST PERIOD DIURNAL TEMPERATURE TRENDS. EXTENSIVE CLOUD COVER SHOULD LIMIT THUNDERSTORM POTENTIAL SOUTH OF I40 THIS AFTERNOON... BUT WILL CONTINUE TO MONITOR. PWB PREV DISCUSSION... /ISSUED 645 AM CDT TUE MAR 11 2014/ DISCUSSION... UPDATED FOR 12Z AVIATION DISCUSSION PREV DISCUSSION... /ISSUED 409 AM CDT TUE MAR 11 2014/ SKIES ARE MOSTLY CLEAR ACROSS THE FORECAST AREA THIS MORNING WITH TEMPERATURES RANGING FROM THE LOWER 40S TO LOWER 50S. CURRENTLY LOW PRESSURE WAS CENTERED OVER NORTHWEST KANSAS WITH A WARM FRONT EXTENDING EAST ACROSS SOUTHERN NEBRASKA THROUGH NORTHERN ILLINOIS AND INTO NORTHERN OHIO. THE LOW IS FORECAST DROP SOUTHEAST AND DRAG A COLD FRONT THROUGH THE SOUTHERN PLAINS THIS AFTERNOON AND TONIGHT. UNTIL THAT HAPPENS SUNSHINE WILL FOUND THIS MORNING WHICH WILL HELP WARM UP TEMPERATURES INTO THE 70S ACROSS THE FORECAST AREA. BY THIS AFTERNOON A FEW SHOWERS MAY POP UP MAINLY OVER SOUTHERN SECTIONS OF THE FORECAST AREA. AS THE COLD FRONT MOVES INTO THE REGION TONIGHT THE CHANCE OF RAIN WILL INCREASE. THE COLD FRONT WILL MOVE OUT OF THE REGION WEDNESDAY MORNING WITH A SMALL CHANCE OF RAIN OVER EASTERN SECTIONS. COLDER AIR WILL MOVE INTO THE REGION BEHIND THE FRONT SO HIGHS ON WEDNESDAY WILL BE IN THE 50S. HIGH PRESSURE WILL BE OVER THE SOUTHERN PLAINS BY WEDNESDAY NIGHT BRINGING CLEAR SKIES AND ALLOWING TEMPERATURES TO DROP BELOW FREEZING BY THURSDAY MORNING. HIGH PRESSURE WILL BE SOUTH OF THE FORECAST AREA THURSDAY KEEPING THINGS DRY AND COOL WITH HIGHS IN THE UPPER 40S TO LOWER 50S. BY THURSDAY NIGHT...THE HIGH WILL BE EAST OF THE REGION ALLOWING WINDS TO SHIFT TO THE SOUTH BRINGING MILDER AIR BACK INTO THE FORECAST AREA. TEMPERATURES FRIDAY MORNING WILL NOT BE AS COLD WITH LOWS MAINLY IN THE 30S. FRIDAY WILL START OUT DRY AND TEMPERATURES WILL BE BACK TO NORMAL LEVELS. ANOTHER COLD FRONT WILL MOVE ACROSS THE SOUTHERN PLAINS FRIDAY AFTERNOON WITH SOME SCATTERED SHOWERS POSSIBLY MOVING THROUGH THE FORECAST AREA. THE COLD FRONT MOVES INTO THE FORECAST AREA FRIDAY NIGHT SO THE CHANCE OF RAIN WILL INCREASE. THE COLD FRONT WILL MOVE OUT OF THE REGION SATURDAY MORNING BRINGING AN END TO THE RAIN. THE AIR BEHIND THIS COLD FRONT WON'T BE MUCH COLDER THAN THE AIR AHEAD OF IT SO HIGHS ON SATURDAY WILL BE IN THE LOW TO MID 60S. THE COLD FRONT WILL STALL OUT OVER SOUTHERN MISSISSIPPI SATURDAY NIGHT AND SUNDAY SO THERE WILL BE A SMALL CHANCE OF SHOWERS MOVING ACROSS THE FORECAST AREA FROM SATURDAY NIGHT THROUGH SUNDAY NIGHT. HIGH PRESSURE WILL FINALLY BUILD INTO THE REGION BY MONDAY BRINGING DRY AND SLIGHTLY COOLER WEATHER. ARS && .AVIATION... 18Z TAF CYCLE VFR CONDITIONS EXPECTED TO PREVAIL FOR THIS AFTERNOON AT ALL TAF SITES. CONDITIONS WILL GRADUALLY BEGIN TO DETERIORATE THIS EVENING TO MVFR CEILINGS AT ALL SITES AND PERHAPS IFR CONDITIONS AT TUP AS A COLD FRONT APPROACHES THE AREA AND MOVES THROUGH OVERNIGHT INTO WEDNESDAY MORNING. A FEW RAIN SHOWERS ARE POSSIBLE AT TUP THIS AFTERNOON THROUGH OVERNIGHT AND OVERNIGHT FOR REMAINING SITES. SOUTH WINDS WILL VEER WEST THEN NORTHWEST WITH FRONTAL PASSAGE AND INCREASE TO 18-22 KTS WITH GUSTS BETWEEN 25-32 KTS...ESPECIALLY AFTER 12/12Z. CJC && .PRELIMINARY POINT TEMPS/POPS... MEM 76 49 53 30 / 10 30 10 0 MKL 76 49 51 24 / 10 50 20 0 JBR 76 43 50 28 / 10 30 10 0 TUP 75 57 58 28 / 30 40 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Mar 11, 3:42 AM CDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 342 AM CDT TUE MAR 11 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-121045- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 342 AM CDT TUE MAR 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
Wind Advisories in Mississippi, 2014Wind Advisories in Tennessee, 2014Wind Advisories in Arkansas, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.